Journal of Commutative Algebra

A criterion for isomorphism of Artinian Gorenstein algebras

A.V. Isaev

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $A$ be an Artinian Gorenstein algebra over an infinite field~$k$ of characteristic either 0 or greater than the socle degree of $A$. To every such algebra and a linear projection $\pi $ on its maximal ideal $\mathfrak {m}$ with range equal to the socle $\Soc (A)$ of $A$, one can associate a certain algebraic hypersurface $S_{\pi }\subset \mathfrak {m}$, which is the graph of a polynomial map $P_{\pi }:\ker \pi \to \Soc (A)\simeq k$. Recently, the following surprising criterion has been obtained: two Artinian Gorenstein algebras $A$, $\widetilde {A}$ are isomorphic if and only if any two hypersurfaces $S_{\pi }$ and $S_{\tilde {\pi }}$ arising from $A$ and $\widetilde {A}$, respectively, are affinely equivalent. The proof is indirect and relies on a geometric argument. In the present paper, we give a short algebraic proof of this statement. We also discuss a connection, established elsewhere, between the polynomials $P_{\pi }$ and Macaulay inverse systems.

Article information

Source
J. Commut. Algebra, Volume 8, Number 1 (2016), 89-111.

Dates
First available in Project Euclid: 28 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.jca/1459169547

Digital Object Identifier
doi:10.1216/JCA-2016-8-1-89

Mathematical Reviews number (MathSciNet)
MR3482348

Zentralblatt MATH identifier
1338.13044

Subjects
Primary: 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05]

Keywords
Artinian Gorenstein algebras

Citation

Isaev, A.V. A criterion for isomorphism of Artinian Gorenstein algebras. J. Commut. Algebra 8 (2016), no. 1, 89--111. doi:10.1216/JCA-2016-8-1-89. https://projecteuclid.org/euclid.jca/1459169547


Export citation

References

  • J. Alper and A. Isaev, Associated forms in classical invariant theory and their applications to hypersurface singularities, Math. Ann. 360 (2014), 799–823.
  • H. Bass, On the ubiquity of Gorenstein rings, Math. Z. 82 (1963), 8–28.
  • M.G. Eastwood and V.V. Ezhov, On affine normal forms and a classification of homogeneous surfaces in affine three-space, Geom. Ded. 77 (1999), 11–69.
  • M.G. Eastwood and A.V. Isaev, Extracting invariants of isolated hypersurface singularities from their moduli algebras, Math. Ann. 356 (2013), 73–98.
  • ––––, Invariants of Artinian Gorenstein algebras and isolated hypersurface singularities, in Developments and retrospectives in Lie theory: Algebraic methods, Dev. Math. 38, Springer, New York, 2014.
  • J. Elias and M.E. Rossi, Isomorphism classes of short Gorenstein local rings via Macaulay's inverse system, Trans. Amer. Math. Soc. 364 (2012), 4589–4604.
  • J. Emsalem, Géométrie des points épais, Bull. Soc. Math. France 106 (1978), 399–416.
  • G. Fels, A. Isaev, W. Kaup and N. Kruzhilin, Isolated hypersurface singularities and special polynomial realizations of affine quadrics, J. Geom. Anal. 21 (2011), 767–782.
  • G. Fels and W. Kaup, Nilpotent algebras and affinely homogeneous surfaces, Math. Ann. 353 (2012), 1315–1350.
  • C. Hertling, Frobenius manifolds and moduli spaces for singularities, Cambr. Tracts Math. 151, Cambridge University Press, Cambridge, 2002.
  • C. Huneke, Hyman bass and ubiquity: Gorenstein rings, in Algebra, $K$-theory, groups, and education, Contemp. Math. 243, American Mathematical Society, Providence, RI, 1999.
  • A. Iarrobino, Associated graded algebra of a Gorenstein Artin algebra, Mem. Amer. Math. Soc. 514 (1994).
  • A. Iarrobino and V. Kanev, Power sums, Gorenstein algebras, and determinantal loci, Lect. Notes Math. 1721, Springer, Berlin, 1999.
  • A.V. Isaev, On the affine homogeneity of algebraic hypersurfaces arising from Gorenstein algebras, Asian J. Math. 15 (2011), 631–640.
  • J. Lurie, On the classification of topological field theories, in Current developments in mathematics, 2008, Int. Press, Somerville, MA, 2009.
  • F.S. Macaulay, The algebraic theory of modular systems, reprint of the 1916 original, Cambridge University Press, Cambridge, 1994.
  • J. Watanabe, The Dilworth number of Artin Gorenstein rings, Adv. Math. 76 (1989), 194–199.